Alert archive / Wisconsin / Frost Advisories in 2013
Frost Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 25, 2013, 3:16 PM CDT for 5 counties in Wisconsin. It took effect at May 26, 2013, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 3:16 PM CDT (20:16 UTC)
- In effect from
- May 26, 2013, 1:00 AM CDT
- Expired
- May 26, 2013, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 134 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403 WWUS73 KGRB 252016 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CDT SAT MAY 25 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... ..CLEARING SKIES...LIGHT WINDS AND 30S DEW POINTS WILL ALLOW FOR RATHER COOL TEMPERATURES OVERNIGHT. FROST IS EXPECTED TO DEVELOP IN FAR NORTHERN WISCONSIN. COLD-SENSITIVE PLANTS WILL NEED TO BE PROTECTED TO ENSURE THEIR SURVIVAL. WIZ005-010>013-260430- /O.NEW.KGRB.FR.Y.0003.130526T0600Z-130526T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 316 PM CDT SAT MAY 25 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. * LOW TEMPERATURES IN THE 32 TO 37 DEGREE RANGE CAN BE EXPECTED ACROSS THE AREA OVERNIGHT. * THE COLD TEMPERATURES WILL RESULT IN THE FORMATION OF FROST OVERNIGHT. FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MG
2 follow-up statements
840 WWUS73 KGRB 260342 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1042 PM CDT SAT MAY 25 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE 30S IN NORTHCENTRAL WISCONSIN OVERNIGHT. THIS MAY RESULT IN A FROST. COVER OR BRING TENDER PLANTS INDOORS IF POSSIBLE. WIZ005-010>013-261145- /O.CON.KGRB.FR.Y.0003.130526T0600Z-130526T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 1042 PM CDT SAT MAY 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * LOW TEMPERATURES IN THE 32 TO 37 DEGREE RANGE CAN BE EXPECTED ACROSS THE AREA OVERNIGHT. * THE COLD TEMPERATURES WILL RESULT IN THE FORMATION OF FROST OVERNIGHT. FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
483 WWUS73 KGRB 260803 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 303 AM CDT SUN MAY 26 2013 WIZ005-010>013-261200- /O.CON.KGRB.FR.Y.0003.000000T0000Z-130526T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 303 AM CDT SUN MAY 26 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * OVERNIGHT LOW TEMPERATURES DIPPED INTO THE 30S AT SOME OF THE CLIMATOLOGICALLY COLDER LOCATIONS ACROSS NORTHERN WISCONSIN...RESULTING IN PATCHY FROST. * FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS CAN SUSTAIN DAMAGE IF NOT PROTECTED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 25, 3:05 PM CDT, 11 minutes earlier.
Area forecast discussion, May 25, 3:05 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT SAT MAY 25 2013 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND SUNDAY ISSUED AT 305 PM CDT SAT MAY 25 2013 FROST POTENTIAL IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. AN UPPER LEVEL SHORT WAVE THAT MANAGED TO PASS THROUGH AN UPPER RIDGE AXIS IS FORECAST TO CONTINUE TO MOVE SOUTHEAST...TAKING THE PRECIPITATION THAT WAS OVER THE MID MISSISSIPPI VALLEY ALONG WITH IT. MIDDLE AND HIGH CLOUDS FROM THE SYSTEM SPREAD ACROSS THE AREA DURING THE DAY...BUT THEY SHOULD START TO CLEAR OUT DURING THE NIGHT AS THE SYSTEM DEPARTS. A SURFACE RIDGE THAT WAS OVER THE UPPER GREAT LAKES REGION TODAY IS EXPECTED TO MOVE LITTLE THROUGH 00Z MONDAY. A WEAK SURFACE PRESSURE GRADIENT...DEW POINTS MAINLY IN THE 30S...AND LITTLE CLOUD COVER WILL ALLOW TEMPERATURES TO AT LEAST FALL INTO THE MIDDLE 30S ACROSS THE NORTHERN PART OF THE FORECAST AREA. 12Z MOS GUIDANCE FOR RHINELANDER HAD LOWS OF 33 FROM THE GFS AND 37 DEGREES FROM THE NAM. HAVE GONE CLOSER TO THE NAM BUT AM A BIT CONCERNED SINCE THE 19Z DEW POINT WAS ONLY 32 AT RHI. THERE SHOULD BE AT LEAST AREAS OF FROST OVER MUCH OF THE NORTH...WITH WIDESPREAD FROST IN THE FAR NORTH. THUS...HAVE A FROST ADVISORY FOR ONEIDA COUNTY AND ALONG THE UPPER MICHIGAN BORDER LATE TONIGHT THROUGH EARLY SUNDAY MORNING. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY ISSUED AT 305 PM CDT SAT MAY 25 2013 500MB RIDGE IS EXPECTED TO BUILD ACROSS THE EASTERN UNITED STATES BY THE MIDDLE OF NEXT WEEK...WHILE WEST COAST TROUGH DEEPENS. THIS PATTERN CHANGE WILL LEAD TO UNSETTLED WEATHER... STARTING MONDAY NIGHT AND CONTINUE THROUGH MUCH OF NEXT WEEK. OVERALL FORECAST CONFIDENCE IN SMALLER SCALE FEATURES/SENSIBLE WEATHER LOW WITH EXPECTED ROUNDS OF CONVECTION. WILL STAY DRY THROUGH MONDAY AS LLVL JET/STRONG WAA FOCUSED INTO WESTERN MN. 12Z NCEP MODELS HAVE TRENDED THIS WAY. OVERNIGHT TEMPERATURES SUNDAY NIGHT STILL TO RUN ON COOL SIDE...ESPECIALLY FAR NORTHEAST WI WITH LINGERING DRY AIR AND LIGHT WINDS. HAVE GONE WITH SREF/ENSEMBLE FORECAST MON NIGHT THROUGH TUE GIVEN RUN TO RUN DIFFERENCES IN CONVECTIVE DETAILS. LOOK FOR INCREASING POPS THROUGH THE PERIOD AS LLVL JET SHIFTS INTO WI AND WARM FRONT OVER SOUTHERN IL/IA BEGINS TO MOVE NORTH AS SHORT WAVE/S? MOVES INTO/THROUGH PLAINS. INCREASING MOISTURE WITH PW'S 1.5 IN OR GREATER...INSTABILITY AND HEIGHT FALLS TO LEAD TO ROUNDS OF CONVECTION OVER UPPER MIDWEST AND WESTERN LAKES. EACH WITH POTENTIAL FOR HEAVY RAIN. FOR LATER PERIODS...QUESTION IS WHERE WARM FRONT WILL END UP. WILL STAY WITH BLEND/ENSEMBLES TO AVOID DIFFERENCES BETWEEN MODELS. MODELS SUGGEST FRONT TO LIFT NORTH OF STATE...WITH CONTINUED WARM/HUMID AIR OVER WI. TEMPERATURES ABOVE NORMS WITH POTENTIAL HIGHS IN THE 80S/LOWS IN THE 60S INTO SAT. THOUGH AGAIN HIGH TEMPERATURES EACH DAY TO BE PROBLEMATIC DUE TO POSSIBLE CLOUD COVER...RAIN AND POSITION OF THE SURFACE FRONT. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1252 PM CDT SAT MAY 25 2013 EXPECT CIGS ABOVE 10KFT WITH MIDDLE AND HIGH CLOUDS OVER THE AREA TODAY. THINK MIDDLE CLOUDS WILL DEPART AS AN UPPER DISTURBANCE OVER IOWA AT MIDDAY MOVES TOWARD THE OHIO RIVER VALLEY. MODEL TIME/HEIGHT PLOTS HAD SOME MOISTURE IN THE 4000-5000FT RANGE DURING THE DAY ON SUNDAY SO HAVE SOME LOW CLOUDS IN THE TAFS BUT STILL VFR CONDITIONS THROUGH 18Z SUNDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 7 AM CDT SUNDAY FOR WIZ005-010>013. && SHORT TERM.....MG LONG TERM......TE AVIATION.......MG
Hazardous weather outlook, May 25, 3:48 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CDT SAT MAY 25 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 348 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE TONIGHT ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. SOME OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAIN TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-261100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 348 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL POSE A HAZARD TO BOATERS AT TIMES FROM MONDAY NIGHT THROUGH FRIDAY. FOG IS POSSIBLE TUESDAY THROUGH FRIDAY AS WARM AND MOIST AIR MOVES OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY. THE FOG MAY BE DENSE AT TIMES AND COULD POSE A SIGNIFICANT HAZARD TO BOATERS. SKOWRONSKI/ECKBERG
Nearby
Frost Advisories in Wisconsin, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.